Missouri, 2026Wildfire in Missouri, March 10, 2026
March 10, 2026 · NWS SGF · 1 event in 1 county or zone
A 467 acre wildfire occurred during the afternoon of March 10th near Edwards, Missouri. No structures were damaged or destroyed, and no injuries were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 467 acre wildfire occurred during the afternoon of March 10th near Edwards, Missouri. No structures were damaged or destroyed, and no injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 10, 11:29 AM CST, 36 minutes earlier. Its key messages:
- High confidence in well above average temperatures continuing today, with highs in the upper 70s to lower 80s. Potential for record highs.
- Widespread 80-100% shower and thunderstorm chances return tonight into Wednesday morning with a Slight Risk (2 of 5) for severe weather. Primary hazard is damaging wind gusts, with lower confidence in large hail and a tornado or two. Lower confidence in the potential for heavy rainfall and localized flooding.
- Cooler behind the frontal passage mid-week, with a warming trend into next weekend accompanied by a drier stretch of weather through Saturday.
- Precipitation chances return on Sunday, with colder temperatures into early next week.
Area forecast discussion, Mar 10, 11:29 AM CST, 36 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1229 PM CDT Tue Mar 10 2026
.KEY MESSAGES...
- High confidence in well above average temperatures continuing
today, with highs in the upper 70s to lower 80s. Potential for
record highs.
- Widespread 80-100% shower and thunderstorm chances return
tonight into Wednesday morning with a Slight Risk (2 of 5) for
severe weather. Primary hazard is damaging wind gusts, with
lower confidence in large hail and a tornado or two. Lower
confidence in the potential for heavy rainfall and localized
flooding.
- Cooler behind the frontal passage mid-week, with a warming
trend into next weekend accompanied by a drier stretch of
weather through Saturday.
- Precipitation chances return on Sunday, with colder
temperatures into early next week.
&&
.SHORT TERM /THROUGH WEDNESDAY NIGHT/...
Issued at 230 AM CDT Tue Mar 10 2026
This Morning:
Broad zonal flow is transitioning to southwesterly as an upper-
level low builds out of Baja and northern Mexico. This wave of
energy will be focus for active weather over the next 24 to 36
hours. Sufficient moisture continues to stream into the region
ahead of this approaching system, with dewpoints in the lower
60s. Mild overnight lows have accompanied the warm air
advection, with most locations in the upper 50s to lower 60s
early this morning. Similar to yesterday, seeing an area of
patchy dense fog across south central MO. This fog should
dissipate through mid-morning. As we progress through this
morning, cloud cover will be on the increase, with temperatures
remaining anomously warm.
This Afternoon:
By this afternoon, gusty south-sothwest winds ramp back up over
the area. Afternoon wind gusts approach 25 to 30 mph, with
occasional stronger gusts west of Highway 65. Additionally,
temperatures are expected to warm well into the upper 70s to
lower 80s this afternoon with substantial warm air aloft (850 mb
temperatures around 16 to 18 C). This warm air aloft will aid in
a stout capping inversion over the region within the warm sector
of the impending system. There remains a potential for record
highs this afternoon, as highlighted in the Climate Section.
With a strong cap in place, most areas are expected to remain
dry through the afternoon. This is a result of the absence of a
lifting/forcing mechanism within the warm sector. This appears
to be the storyline for most of the region through the
afternoon. By the late afternoon and evening, expectations are
for showers and thunderstorms to develop both north and south of
the area in the vicinity of forcing mechanisms. This could very
well leave our area in between rain free through the evening.
This Evening-Tonight:
A complex scenario remains intact for this evening through
tonight, with forcing to the north along a cold front and to the
south along a dry line. HREF continues to highlight a favorable
environment for organized thunderstorms, with ample instability
(MUCAPE 2000-2500 J/kg) and shear (0-6 km 30 to 40 knots)
present. However, the strong capping inversion looks to inhibit
development in our area. This brings us back around to the two
areas of focus for thunderstorm development this evening, and
the potential impacts for us. The first area of focus is to the
north and west along the cold front. This front will trigger
thunderstorm development across eastern Kansas in the late
afternoon/early evening as depicted in the latest suite of CAMs.
HREF paintball plots suggest this activity lifts east/northeast
through the evening into tonight, perhaps clipping portions of
the area. This would be along and north of a line from Fort
Scott to Nevada to Osage Beach. Based on the latest guidance,
confidence in this is low to medium, with the a potential shift
north or south still plausible. Expected storm mode would be
supercells to clusters/segments as it grows upscale. The primary
risk would be damaging wind gusts, with secondary risk for
large hail and a tornado or two. Meanwhile, the second area of
focus along the dry line will need to be monitored. Much of the
latest guidance suggests any activity that congeals off the dry
line into eastern Oklahoma will remain south of the area. This
would introduce the potential for thunderstorms to glance
portions of southern Missouri, along the Missouri and Arkansas
border, though confidence is low. These two focus areas for
evening thunderstorm development occur during a window between
6pm to 12am. A Slight Risk (2 of 5) is in effect for the area to
account for the severe potential, though overall confidence in
our area realizing this potential is limited and conditional in
nature.
Tonight-Wednesday Morning:
As the main upper-level wave translate through the Plains, the
cold front will begin to slide through the area into Wednesday
morning. It appears the timing of this frontal passage may
further work against the severe potential, with rather
unimpressive CAM output along the passage.
While most areas should see at least some rain with the frontal
passage sweeping through, confidence has decreased in the
localized heavy rainfall/flooding potential. HREF PMM depicts a
few strips of 0.5 to 1.0 inch of rainfall, with most locations
remaining under a half inch now. Will need to monitor closely
for any training of thunderstorms, particularly across southern
Missouri where antecedent conditions remain favorable for
localized flooding.
Remainder of Wednesday:
Behind the frontal passage, temperatures will gradually drop
throughout the day with highs occurring earlier in the day. Most
of the area will be in the lower 50s by the afternoon, with
gusty northwest winds around 25 to 30 mph. Clearing clouds will
give way to a cold night on Wednesday, with lows in the lower
30s.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
Issued at 230 AM CDT Tue Mar 10 2026
Thursday-Saturday:
Northwest flow develops over the region as we progress into late
this week and weekend. This will keep us drier across the
region through at least Saturday. Additionally, subtle height
rises nosing into the area will support a warming trend into
Friday and Saturday, with highs returning to the upper 60s to
middle 70s.
Sunday-Monday:
The drier stretch of weather may be short-lived as precipitation
chances return with a trough diving out of the Northern Plains.
Ensemble guidance is coming into better agreement that a pattern
change brings appreciable PoPs (30-60%) by Sunday with a cold
front passage. Additionally, confidence is increasing that
colder air lingers behind this frontal passage. This will
support below average temperatures into early next week, with
highs in the 40s on Monday. Furthermore, overnight lows look to
drop well into the 20s. The NBM would suggest this cold shot is
limited to a few days early next week. Continue to follow the
forecast for updates over the coming days.
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1201 PM CDT Tue Mar 10 2026
MVFR ceilings are being observed across much of southern
Missouri at the start of the TAF period. There were a few
elevated weak echoes on radar this afternoon, but dry air aloft
has and is expected to initially limit their growth.
A pair of passing fronts will provide chances for showers and
thunderstorms this evening into the overnight hours. Some of
these storms could be strong to severe, capable of producing
gusts up to 60 mph. Southwesterly winds will shift to the north-
northwest behind the front Wednesday morning.
&&
.CLIMATE...
Issued at 230 AM CDT Tue Mar 10 2026
Record High Temperatures:
March 10:
KSGF: 80/1955
KJLN: 82/1972
KVIH: 85/1955
KUNO: 82/1995
March 14:
KSGF: 82/1971
KJLN: 80/2002
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.
&&
SHORT TERM...Perez
LONG TERM...Perez
AVIATION...Didio
CLIMATE...Perez
Hazardous weather outlook, Mar 10, 2:45 AM CST, 9 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
345 AM CDT Tue Mar 10 2026
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110845-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
345 AM CDT Tue Mar 10 2026
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Slight tornado risk.
Slight hail risk.
Slight thunderstorm wind damage risk.
Elevated lightning risk.
Limited excessive rainfall risk
Limited non thunderstorm wind risk.
DISCUSSION...
The Storm Prediction Center has outlined southwest Missouri and
southeast Kansas in a Slight (2 of 5) Risk for severe
thunderstorm potential tonight into Wednesday morning. Primary
risk is damaging wind gusts, with a secondary risk for large hail
and a tornado or two. Additionally, there is the potential for
heavy rainfall and localized flooding, mainly across areas south
and east of Springfield.
There is the potential that two separate areas of thunderstorms
develop tonight, one being for areas north of Highway 54, with the
other across south central Missouri along the Missouri and
Arkansas border. There could be locations that do not see any
strong to severe thunderstorms.
Gusty south to southwest winds at 25 to 35 mph this afternoon.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Showers and thunderstorms linger along the frontal passage
through Wednesday morning, with the severe potential dissipating.
Gusty northwest winds around 25 to 35 mph on Wednesday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed tonight across the area.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Perez
In the hours before
Local storm report, Mar 10, 11:47 AM CST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1247 PM CDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM Tornado 1 NE Iantha 37.53N 94.38W
03/06/2026 Barton MO NWS Storm Survey
An EF0 with winds up to 80 mph and a width
of 50 yards wide initially overturned
portions of irrigation pivots approximately
1 mile northeast of Iantha, MO. The tornado
destroyed an outbuilding along Northwest
30th Lane and turned easterly. Roofing
components from the outbuilding were spread
easterly over a mile away and some rafters
embedding in fields up to 200 yards away.
Several power poles were broken as well.
South of the path, two sets of pivots had
sections blown down northward, along with
estimated 70 mph winds that downed tree
limbs and damaged another outbuilding.
&&
SRWildfire, Camden
- When
- March 10, 12:05 PM CST to 6:05 PM CST
- Where
- Camden forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.027, -92.766 (the zone’s center; the record gives no point)
A 467 acre wildfire occurred during the afternoon hours of March 10th near the town of Edwards. No structures were damaged or destroyed, and no injuries were reported.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Indiana, March 10, 20262 deaths · 13 injured · EF3 · 8 events
- Tornadoes and Hail in Illinois, March 10, 20261 death · 9 injured · EF3 · 51 events
- Tornado and Damaging Winds in Oklahoma, March 10, 20261 injured · $500,000 · EF2 · 3 events
- Tornadoes and Flood in Indiana, March 10 to 11, 2026$76,000 · EF2 · 7 events
- Tornado and Hail in Oklahoma, March 10, 2026$375,000 · EF0 · 50 events
- Tornadoes and Hail in Iowa, March 10, 2026EF1 · 50 events
- Damaging Winds in Oklahoma, March 10 to 11, 2026$125,000 · 61 kt wind · 8 events
- Flash Flooding and Hail in Texas, March 10, 2026$69,000 · 2.75 in hail · 20 events
- Tornadoes and Flash Flooding in Illinois, March 10 to 11, 2026EF1 · 34 events
- Damaging Winds in Missouri, March 10 to 11, 2026$47,000 · 70 kt wind · 10 events
- Flash Flood and Flood in Wisconsin, March 10, 2026$53,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Kansas, March 10, 20263 in hail · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1316981.